Hippokratia 1997, 1(1):50-55

G.Th Vasiliadis, N. Evgenidis, N. Nikolaidis, K. Mpountas, O. Giouleme, A Darbouk, P. Katsinellos, I. Triantopoulos

Abstract

Paracetamol poisoning, is thought internationally to be, as one of the most common reasons of drug-induced hepatotoxicity, potentially fatal. In our country the incidence of paracetamol-induced hepatotoxicity is not known. Nonetheless, sensitisation and vigilance about this condition and the relatively new one alcohol-acetaminophen syndrome would lessen the severity of liver damage. It is of great importance to administer NAC in the first 8-10 hours from the paracetamol overdosage, but should be emphasized that NAC must be given in all patients, who have taken paracetamol more than 150 mg/Kg, regardless of the time of presentation in hospital. In cases of liver failure due to paracetamol, the patients should be guided to a special center for the possibility of liver transplantation.

Read PDF